Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Itchy anus, no pain. Neither zinc cream nor hemorrhoid cream worked. Any ideas?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
I have a friend who says he has an itchy anus. No pain just itchy and it is driving him mad. I said either parasites or haemoroids. He seems to think it is neither. He is 73. First I said to try zinc cream and if that doesn't work try haemoroid cream. He just let me know that neither worked. Any ideas?
Posted Tue, 24 Apr 2012 in General Health
Answered by Dr. Ajit Naniksingh Kukreja 14 hours later

Thanks for posting your query.

The history provided to me is very brief to think of close possibility that would be the cause of his itching. I have few questions which you need to ask your friend to rule out hemorrhoids / parasites or any other possible causes:
1] Is he constipated?
2] Does he bleed while passing stool?
3] Does it pain him while passing stool?
4] Is he passing mucus in stool?
5] What is the quality of his sleep?
6] Is he stressed or under anxiety?
7] Has he got his stool examination done to rule out parasites?

Lung cancer and blood pressure may not be contributing to his present symptoms.
It would be better if your friend (patient) can explain his symptoms and answer the above questions in his own words. So if possible I would wish to hear from your friend. If not, you pass on the details as he would have described it?

I would be able to give you my possibilities and treatment options on receiving answers to the above questions.

Awaiting your reply.

Above answer was peer-reviewed by
Follow-up: Itchy anus, no pain. Neither zinc cream nor hemorrhoid cream worked. Any ideas? 10 hours later
Thankyou for your reply. I have already asked him all of these questions and he is not constipated. Stools are soft, no blood. Broken nights sleep because he sleeps during the day and he is not stressed. Has had blood tests and cannot find anything. No mucus, but he said after motions itching is worse. Have tried haemoroid cream and he said it made it worse. Also zinc cream, which for a while eased it a bit. He is using a anti-fungal cream that is used for tinea. He said he has been using it for years, because it seems to be the only thing that relieves it. He apparently has had this for 12 years. The skin around the area is a little bit dry and scaley (probably from such long use of the cream). He is getting desperate.
Regards & Thanks,
Waiting for your reply
Answered by Dr. Ajit Naniksingh Kukreja 6 hours later

Thanks for responding to the queries.

It is clear he is suffering from a condition called pruritis ani.

He needs to continue the antifungal cream (It should not contain steroids), and I would also recommend oral anti-fungal drugs.

He needs to take L-Cetrizine once a day. Please discuss with his treating doctor regarding the same.

Along with it an anxiolytic is always recommended, to relieve anxiety at subconscious level.

Yet considering his age and the duration of symptoms it would be wise if he goes for a biopsy from the affected dry and scaly area of the skin.

Hope I have been able to clarify your doubts, anything else do revert back.

Get Well Soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor